Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 19, 2013, 3:49 AM MDT for 5 counties in Colorado. It took effect at Mar 19, 2013, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2013, 3:49 AM MDT (09:49 UTC)
- In effect from
- Mar 19, 2013, 12:00 PM MDT
- Expired
- Mar 19, 2013, 6:01 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Jefferson County, CO, Larimer County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2838 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS85 KBOU 190949 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 349 AM MDT TUE MAR 19 2013 COZ215-238-239-243-191800- /O.NEW.KBOU.FW.W.0003.130319T1800Z-130320T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-CENTRAL AND SOUTH WELD COUNTY- 349 AM MDT TUE MAR 19 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTIHLLS AND NORTHERN FRONT RANGE URBAN CORRIDOR... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 215...238...239 AND 243. * TIMING...HUMIDITY LEVELS WILL DROP BELOW 15% BY EARLY AFTERNOON AND COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...VERY LOW RELATIVE HUMIDITY AND STRONG AND GUSTY WINDS COULD POTENTIALLY PRODUCE RAPID FIRE SPREAD RATES AND CRITICAL WILD FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
721 WWUS85 KBOU 191740 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1140 AM MDT TUE MAR 19 2013 COZ215-238-239-243-200000- /O.CON.KBOU.FW.W.0003.130319T1800Z-130320T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-CENTRAL AND SOUTH WELD COUNTY- 1140 AM MDT TUE MAR 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS AND NORTHERN FRONT RANGE URBAN CORRIDOR... * AFFECTED AREA...FIRE WEATHER ZONES 215...238...239 AND 243. * TIMING...HUMIDITY LEVELS WILL DROP TO INTO THE LOWER TEENS BY EARLY AFTERNOON AND WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...VERY LOW RELATIVE HUMIDITY AND STRONG AND GUSTY WINDS COULD POTENTIALLY PRODUCE RAPID FIRE SPREAD RATES AND CRITICAL WILD FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
131 WWUS85 KBOU 200001 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 601 PM MDT TUE MAR 19 2013 ...RED FLAG WARNING HAS EXPIRED... .WINDS WILL CONTINUE TO DECREASE THIS EVENING WITH IMPROVING RELATIVE HUMIDITIES. COZ215-238-239-243-200115- /O.CAN.KBOU.FW.W.0003.000000T0000Z-130320T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-CENTRAL AND SOUTH WELD COUNTY- 601 PM MDT TUE MAR 19 2013 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT RANGE FOOTHILLS AND NORTHERN FRONT RANGE URBAN CORRIDOR. THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. RED FLAG CONDITIONS WILL QUICKLY CEASE AS WINDS DECREASE AND HUMIDITIES IMPROVE EARLY THIS EVENING. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:13 AM MDT, 36 minutes earlier.
Area forecast discussion, Mar 19, 3:13 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 313 AM MDT TUE MAR 19 2013 .SHORT TERM...MAIN ISSUE THIS TODAY WILL BE FIRE WX POTENTIAL IN THE NRN FOOTHILLS AND ALONG THE WY BORDER. LATEST RAP HAS HUMIDITIES DROPPING BELOW 15% BY EARLY AFTN ALONG THE FRONT RANGE AND IN THE NRN FOOTHILLS WITH GUSTY NWLY WINDS DEVELOPING. FIRE WX MANAGERS INDICATE HIGH FIRE POTENTIAL IN THE NRN FOOTHILLS AND FM NORTH OF DENVER TO THE WY BORDER. WITH THAT IN MIND WILL ISSUE A RED FLAG WARNING NORTH OF A LINE FROM BOULDER TO DENVER UP TO THE WY BORDER FM 18Z-00Z. OTHERWISE THE FLOW ALOFT WILL REMAIN WNW WITH SOME HIGHER LEVEL MOISTURE MOVING ACROSS PRODUCING SOME HI LVL CLOUD COVER. AT THE SFC A COOL FNT WILL MOVE ACROSS THE FAR NERN PLAINS WHICH WILL BRING IN SOME SLIGHTLY COOLER AIR. THUS WILL KEEP HIGHS IN THE UPPER 40S OVER THE FAR NERN PLAINS WITH LOWER 50S ALONG THE FRONT RANGE URBAN CORRIDOR. FOR TONIGHT OUTSIDE OF SOME MID AND HIGH LEVEL CLOUDS IT WILL BE DRY. WINDS SHOULD DIE DOWN BY SUNSET WITH AN INCREASE IN HUMIDITY LEVELS WHICH WILL DECREASE FIRE DANGER. .LONG TERM...A PROGRESSIVE PATTERN THROUGH LATE WEEK AS WEDNESDAY WILL SEE THE RIDGE ALOFT FLATTEN AS IT MOVES OVER COLORADO AND ADJACENT REGIONS. WEDNESDAY SHOULD BE THE WARMEST DAY OF THE WEEK AND RELATIVELY DRY WITH LESS WIND. HOWEVER...MOISTURE WILL BE QUICKLY SPREADING INTO THE MOUNTAINS LATE WEDNESDAY AFTERNOON IN ADVANCE OF NEXT WEAK WAVE IN THE NORTHWEST FLOW PATTERN. EXPECT THE MOUNTAINS TO BENEFIT THE MOST WITH DECENT OROGRAPHIC FLOW AND MODEST LAPSE RATES. THE UPPER LEVEL TROF WILL MOVE ACROSS COLORADO ON THURSDAY WITH ASSOCIATED COLD FRONT ACROSS NORTHEAST COLORADO LATE THURSDAY AFTERNOON WITH SCATTERED SHOWERS. SURFACE WIND IS MAINLY DOWNSLOPE NORTHWEST WIND BUT ENOUGH INSTABILITY FOR SCATTERED SHOWERS TO GENERATE. THE MAIN QUESTION IN THE LONG TERM CONCERNS THE NEXT BIGGER UPPER LOW WHICH IS FORECAST TO DEVELOP OVER WESTERN COLORADO EARLY SATURDAY MORNING BEFORE MOVING INTO THE TEXAS PANHANDLE BY LATE SATURDAY NIGHT. THE LONG RANGE MODELS HAVE SHOWN MORE CONSISTENCY WITH THIS SCENARIO WHICH HAD BEEN A BIG CHANGE FROM THE MODEL RUNS SEVERAL DAYS AGO. RIGHT NOW THE EUROPEAN AND CANADIAN RUNS ARE SHOWING THE DEEPEST LOW NEAR THE 4 CORNERS WHILE THE GFS IS A BIT MORE PROGRESSIVE AND MORE OF AN OPEN WAVE ACROSS COLORADO. IF THE EUROPEAN AND FRIENDS VERIFY...IT COULD MEAN A POTENTIAL FOR HEAVY SNOW ON SATURDAY OVER THE EAST SLOPES AND NORTHEAST PLAINS. STILL A WAYS TO GO AS WOULD EXPECT FUTURE MODEL CORRECTIONS AS WE GET CLOSER TO THE EVENT. CERTAINLY SOME POTENTIAL AND MAJOR IMPACTS IF IT VERIFIES. WON'T CHANGE MUCH TO CURRENT ZONES WITH CHANCE OF SNOW OVER ENTIRE AREA THROUGH EARLY IN THE WEEKEND. IF CONSISTENCY CONTINUES WILL LIKELY INCREASE POPS IN LATER SHIFTS. && .AVIATION...WINDS EARLY THIS MORNING HAVE BEEN WNW AROUND 10 KTS. WITH NWLY LOW LVL FLOW OVER THE CHEYENNE RIDGE MAY SEE A LONGMONT ANTI CYCLONE THRU LATE MORNING WITH WINDS BECOMING MORE NLY BY 15Z THRU MIDDAY. BY EARLY AFTN THE STRONGER FLOW ALOFT MAY MIX DOWN TO THE SFC ALLOW FOR GUSTY NWLY WINDS TO DVLP WITH SPEEDS IN THE 15-20 MPH RANGE WITH A FEW GUSTS TO 25 MPH. BY 00Z IT APPEARS WINDS SHOULD DECREASE BACK TO 10-15 MPH. DURING THE EVENING A WK FNT IS FCST TO BACKDOOR INTO THE AREA WITH WINDS BECOMING LIGHT ELY WHICH GRADUALLY BECOME DRAINAGE AFTER MIDNIGHT. THERE IS VERY LITTLE MOISTURE WITH THIS FNT SO DO NOT EXPECT ANY STRATUS OVERNIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR COZ215-238-239-242-243. && SHORT TERM...RPK LONG TERM....ENTREKIN AVIATION...RPK
Hazardous weather outlook, Mar 18, 10:47 AM MDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1047 AM MDT MON MAR 18 2013 COZ030>051-191700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1047 AM MDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WEST TO NORTHWEST WINDS WILL PREVAIL THIS AFTERNOON AND EVENING WITH SOME GUSTS AROUND 40 MPH. THE WINDS WILL BE STRONGER IN AND NEAR THE FOOTHILLS OVERNIGHT WITH GUSTS TO 60 MPH POSSIBLE. FIRE DANGER WILL BE ELEVATED IN THE FOOTHILLS AND ACROSS THE PLAINS DUE TO THE WINDS AND DRY CONDITIONS. SCATTERED SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS THIS AFTERNOON AND EVENING. SNOW ACCUMULATION OF UP TO 4 INCHES CAN BE EXPECTED ON WEST AND NORTHWEST FACING SLOPES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL WILL MOVE INTO THE REGION LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT BRINGING A GOOD CHANCE OF SNOW TO THE MOUNTAINS AND A CHANCE OF RAIN AND SNOW OVER NORTHEAST COLORADO. MEANWHILE ANOTHER SYSTEM MAY AFFECT THE AREA FRIDAY NIGHT INTO SATURDAY BRINGING ANOTHER CHANCE OF SNOW TO THE MOUNTAINS AND PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/BARJENBRUCH
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.